Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 159, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2008, 4:35 PM EDT for Terrell County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 22, 2008, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Terrell County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:55 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 22, 3:55 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT TUE JUL 22 2008 .SYNOPSIS...DOLLY CONTINUES TO LOOK MORE IMPRESSIVE ON SATELLITE IMAGERY WITH CONVECTION INCREASING AROUND A DEVELOPING EYE. CLOSER TO HOME, THE MCV FROM LAST NIGHTS CONVECTION IS STILL EVIDENT IN VISIBLE SATELLITE IMAGERY OVER E CENTRAL GA. A VORT LOBE EXTENDS FROM THE MCV NWWD INTO NW GA AND THE DPVA AHEAD OF IT IS SPARKING CONVECTION ACROSS W CENTRAL GA ALONG AN OLD BOUNDARY. OVER FL, CONVECTION GOT AN EARLY START BETWEEN 15-16Z AND IS SETTING UP LIKE WE WOULD EXPECT IN THIS FAVORABLE SEA BREEZE REGIME (W AROUND 10 KT IN THE 1000-700 MB LAYER). ENERGY CONTINUES TO ROTATE AROUND THE ERN N AMERICAN TROUGH AS IT GRADUALLY AMPLIFIES. && .SHORT TERM...TONIGHT THROUGH THU NIGHT. THE EVENING POP GRID REFLECTS EXPECTED RADAR TRENDS RATHER THAN ANY MODEL GUIDANCE WHICH HAS BEEN HORRIBLE OF LATE. THE FL CONVECTION IS CONTINUES OVER THE PANHANDLE, BUT THE STRONGER STORMS ARE PUSHING INTO OUR GA ZONES. OUTFLOW FROM BOTH OF THESE AREAS WILL INTERSECT OVER OUR SW AND S CENTRAL GA ZONES AND THAT IS WHERE OUR HIGHEST REFLECTIVITIES LIE. FOR WED, WE RELIED HEAVILY ON OUR SEA BREEZE CLIMO, WITH LIKELY POPS IN FL. EVEN ACROSS THE NRN ZONES, WE WENT WITH A 50 POP WHERE AN OTHER MCS/MCV MAY ARRIVE LATE IN THE DAY IN THE CONTINUED NWLY FLOW. BY THU, THE FLOW WILL VEER TO NWLY WHICH MEANS LOWER POPS, SLIGHTLY HIGHER S THAN N. .LONG TERM...FRI THROUGH TUE. THE 00 GFS AND ENSEMBLE MEAN AND 12 UTC MONDAY ECMWF FORECAST OUR AREA TO BE NEAR THE BASE OF A 500 MB TROUGH OVER THE EASTERN CONUS THROUGHOUT THE PERIOD. THIS HAS BEEN A COMMON PATTERN THIS SUMMER...AS THIS MEAN TROUGH SPLITS A STRONG BERMUDA HIGH OVER THE WESTERN ATLANTIC FROM THE STRONG RIDGE OVER THE WESTERN CONUS. THEY ARE ALSO IN AGREEMENT IN KEEPING THE EAST-WEST ORIENTED WEST ATLANTIC SURFACE RIDGE TO OUR SOUTH. THE GUIDANCE FORECASTS A POCKET OF MID-UPPER LEVEL DRY AIR OVER OUR AREA FRIDAY...BUT THEN INCREASE THE DEEP LAYER MOISTURE TO NEAR TYPICAL VALUES BY THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WOULD IMPLY NEAR CLIMATOLOGY POP AND TEMPERATURES...AND THAT IS WHAT THE LATEST GFS MOS IS FORECASTING. && .MARINE...TONIGHT THROUGH SUN. SWELL PERIODS FROM DOLLY CONTINUE TO GRADUALLY DECREASE, AND THIS TREND WILL CONTINUE OVERNIGHT. WE CONTINUE TO MENTION MAINLY SWELL CONDITIONS THROUGH WED NIGHT. OTHER THAN THIS SWELL AND LOCALLY HIGHER WINDS AND SEAS IN CONVECTION...WINDS AND SEAS WILL BE LOW FROM THU THROUGH THE END OF THE PERIOD. && .AVIATION...SCT-NMRS SHOWERS AND STORM HAVE DEVELOPED BETWEEN KTLH AND KPFN EARLY THIS AFTERNOON WITH THE COMPLEX DRIFTING SLOWLY NORTH AND NORTHEAST. KPFN WILL SEE STORMS IN THE AREA UNTIL THE LATER AFTERNOON WHEN MOST OF THE ACTIVITY SHOULD MIGRATE INLAND WITH KTLH HAVING THE BEST CHANCES TO SEE A STORM LATE AFTERNOON AND EARLY EVENING. FURTHER NORTH TOWARD KDHN AND KABY CU DEVELOPMENT HAS BEEN SLOW TODAY AND SCT SHOWER/STORM DEVELOPMENT IS LIKELY TO WAIT TILL LATE IN THE DAY AND MORE SO EVENING. OVERNIGHT EXPECT AREAS OF MIST/HZ AFTER MIDNIGHT WITH VIS GENERALLY IN THE MVFR RANGE. KVLD MAY ONCE AGAIN APPROACH IFR VIS LATE AT NIGHT. SCT STORMS EXPECTED TO DEVELOP REGION-WIDE BY EARLY AFTERNOON WEDNESDAY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 93 71 93 72 / 40 60 30 50 20 PANAMA CITY 77 89 76 89 76 / 20 50 20 30 20 DOTHAN 71 92 70 93 71 / 40 50 30 40 20 ALBANY 72 93 71 93 72 / 50 50 40 40 20 VALDOSTA 71 92 69 92 71 / 50 60 40 40 20 CROSS CITY 71 89 69 91 71 / 40 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...MROCZKA LONG TERM DISCUSSION...FOURNIER REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 22, 5:58 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 558 AM EDT TUE JUL 22 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-231000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 558 AM EDT TUE JUL 22 2008 /458 AM CDT TUE JUL 22 2008/ ...HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY... ...HEAT INDICES BETWEEN 100 AND 105 DEGREES TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON. SOME STORMS WILL BE STRONG WITH WIND GUSTS NEAR 40 MPH AND BRIEF HEAVY RAIN. A FEW STORMS MAY EVEN REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. IT WILL BE HOT AGAIN TODAY WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HEAT INDICES BETWEEN 100 AND 105 DEGREES. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG AREA BEACHES DUE TO 3 TO 5 FOOT SWELLS GENERATED BY TROPICAL STORM DOLLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A MODERATE RISK FOR RIP CURRENTS ON WEDNESDAY. TYPICAL SUMMER LIKE PATTERN WITH NEAR SEASONAL TEMPERATURES AND RAIN CHANCES EACH DAY. WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
In the hours before
Special weather statement, Jul 22, 3:28 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT TUE JUL 22 2008 GAZ126-127-222015- LEE-WORTH- 328 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH COUNTIES... * UNTIL 415 PM EDT AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CENTERED 17 MILES NORTH OF LEESBURG...MOVING SOUTHEAST AT 14 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Jul 22, 4:06 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EDT TUE JUL 22 2008 GAZ127-128-222100- TURNER-WORTH- 406 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER AND WORTH COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 500 PM EDT AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF ASHBURN...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Jul 22, 4:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 PM EDT TUE JUL 22 2008 GAZ120-122-124-126-222100- LEE-QUITMAN-RANDOLPH-TERRELL- 422 PM EDT TUE JUL 22 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE...QUITMAN... RANDOLPH AND TERRELL COUNTIES... * UNTIL 500 PM EDT AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR LUMPKIN...OR 17 MILES NORTH OF CUTHBERT...MOVING SOUTH AROUND 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:25 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill | 65 min |
| Jul 22, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 52 min |
| Jul 22, 4:57 PM EDT | Severe Thunderstorm Warning | TAE | Quitman | 33 min |
| Jul 22, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 51 min |
| Jul 22, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.